Ask The Doctor > Questions & Answers > Should I continue with this Statin Drug?

Should I continue with this Statin Drug?

Patient: Hi, I have been on a Statin Drug (Simvistatin) for about 3 years. I had the new Heart scan test done that shows the amount of calcification in the arteries. My number was 0. I was astonished and of course pleased with the results. Here is my question: My Doctor, which I have been with for about 8 years, and trust completely, wants me to continue on the Simvistatin (20 milligrams once nightly) even after seeing my test results. He says that if I stop taking the Statin that my bad cholesterol (LDL) will increase, therefore increase my chances of plaque buildup. My LDL has been between 65-80 since being on the Statin. I am a 57 year old male, weigh 180 pounds, never smoked. I am starting to exercise 3-4 days a week, both cardio and light weight lifting and because of the possible long term negative side effects I would love to come off the Statin. Should I continue taking it or STOP?Thanks in Advance for any advice.

 

 

Symptoms: No Symptoms

 

 

Doctor: Thanks for consulting ATD. Statins are good for heart. Your doctor rightly said that it will control plaque formation an d helps in reducing the risk of ischemic heart disease. Please continue as advised by your doctor. Have a nice day.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment